MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3¿ SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE 3¿ SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS
Model Number 106531US
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported the backup system controller issued during implant had a broken screw.The system controller was not used and a different system controller was issued as a backup.
 
Additional Manufacturer Narrative
Section d6a: date of implant was inadvertently populated in the initial report; the device is not implanted.Manufacturer's investigation conclusion: the reported event of the system controller having a damaged screw was confirmed, as the returned system controller (serial number (b)(6)) was observed to have a broken backup battery cover screw upon arrival.The head of the screw was observed to have been severed, leaving the body of the screw stuck in the threading.The controller was functionally tested and operated as intended despite the damaged screw.A manufacturing analysis task was created under a separate event to investigate the root cause of the controller¿s backup battery cover screw becoming broken out-of-box.The device history records were reviewed and the records revealed no deviations from manufacturing and qa specifications.The heartmate 3 patient handbook, section 10 ¿safety checklists¿) and the heartmate 3 lvas instructions for use, section f ¿safety checklists¿) instructs users to regularly inspect their equipment, including their system controllers, and to avoid using equipment that appears damaged.Users are encouraged to replace any equipment that appears damaged.The heartmate 3 patient handbook, section titled "emergency contact list") cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revisions of the patient handbook and instructions for use (ifu) can be found on the eifu page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE 3¿ SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24260128
Report Number2916596-2026-00401
Device Sequence Number13174031
Product Code DSQ
UDI-Device Identifier05415067039446
UDI-Public(01)05415067039446(17)270729
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number106531US
Device Catalogue Number106531US
Device Lot NumberL00004596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight76 KG